MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO 2/14 200 CM STANDARD PRESHAPED; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO 2/14 200 CM STANDARD PRESHAPED; WIRE, GUIDE, CATHETER
Catalog Number M00326420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the guidewire was kinked, and the distal tip was separated.In addition, there was foreign matter and the device was contaminated with lint.During the functioning test, it was found that slight friction was noticed during the advancement; however, it could not be confirmed.Additional information provided by the customer indicated that the guidewire was in good condition prior to use and prepared as per the dfu (direction for use), the microcatheter was flushed to facilitate guidewire insertion and the introducer was used during the insertion process.It is probable that difficulty in inserting the guidewire into the microcatheter and handling of the guidewire during the preparation may have caused the anomalies (guidewire bent and separated) and lint and foreign substance observed during the visual inspection.Therefore, a cause of handling damage was assigned to the analyzed defects of the guidewire.
 
Event or Problem Description
During the analysis of the returned device, it was reported that the guidewire distal tip was separated.No clinical consequences reported to the patient.

Brand Name
SYNCHRO 2/14 200 CM STANDARD PRESHAPED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT
MDR Report Key7824385
Report Number3012931345-2018-00002
Device Sequence Number1720015
Product Code DQX
UDI-Device Identifier04546540688774
UDI-Public04546540688774
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2020
Device Catalogue NumberM00326420
Device Lot Number0000005894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR